Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2004, 3:05 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 1, 2004, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, FL, Suwannee County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
751 WUUS52 KJAX 011905 SVRJAX FLC047-121-011945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 304 PM EDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN NORTHERN FLORIDA NORTHERN SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 345 PM EDT * AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 13 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 3 MILES SOUTHEAST OF MADISON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EDT... SUWANNEE RIVER STATE PARK... CROSSROADS... SUWANNEE SPRINGS AND JASPER... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3052 8343 3034 8343 3030 8291 3054 8290 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 1, 2:44 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 1 2004 .SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER SIZE HAIL. THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS AROUND 90. .LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF AFTN/EVNG THUNDERSTORMS. && .MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING OFFSHORE. && .FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 90 / 40 40 20 40 SSI 71 86 73 87 / 50 40 20 40 JAX 71 90 70 90 / 40 40 20 40 SGJ 72 87 72 87 / 20 40 20 40 GNV 70 91 69 91 / 20 40 20 50 OCF 70 92 70 91 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 1, 3:00 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/ARS
In the hours before
Special weather statement, Jun 1, 12:47 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1247 PM EDT TUE JUN 1 2004 FLZ025-011730- DUVAL FL- 1247 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 130 PM EDT... AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF TALLYRAND...OR ABOUT 3 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALLYRAND... SAN MARCO...RIVERSIDE...OCEANWAY...DOWNTOWN JACKSONVILLE... ARLINGTON...FORT CAROLINE AND SAN PABLO THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS POSSIBLY OF 45 TO 55 MPH ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Local storm report, Jun 1, 1:35 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ARLINGTON 30.34N 81.60W
06/01/2004 1.75 INCH DUVAL FL TRAINED SPOTTER
6-7 MINUTE DURATION IN THE BEACON HILLS...QUEENS HARBOR
AND HIDDEN HILLS AREAS. HAIL SIZES RANGED FROM NICKEL TO
GOLF BALL SIZE.
&&
CARROLLSpecial weather statement, Jun 1, 2:50 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 1 2004 FLZ020-021-011930- HAMILTON FL-SUWANNEE FL- 250 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING MAY BE NEEDED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:51 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 1, 1:05 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 25 min |
| Jun 1, 4:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jun 1, 5:09 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 36 min |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:26 PM EDT | Special Marine Warning | JAX | 94 min | |
| Jun 1, 5:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 1, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 1, 6:24 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 51 min |
| Jun 1, 7:00 PM EDT | Special Marine Warning | JAX | 75 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.